Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 216, NWS Mobile, AL

July 27, 2000Clarke County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 27, 2000, 5:35 PM CDT for Clarke County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 27, 2000, 5:35 PM CDT (22:35 UTC)
Expired
Jul 27, 2000, 6:00 PM CDT
In force
25 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clarke County, AL

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:50 PM CDTThunderstorm Wind 60 EThomasville, ALHigh thunderstorm winds downed trees near the community.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 272235
SVRMOB
ALC025-272300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CDT THU JUL 27 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARKE COUNTY IN ALABAMA
  THIS INCLUDES THE CITY OF THOMASVILLE

* UNTIL 600 PM CDT

* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF THOMASVILLE...MOVING EAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THOMASVILLE AT 555 PM CDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

LAT...LON 3200 8793 3186 8795 3180 8767 3200 8767

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 27, 3:00 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT THU JUL 27 2000

WATER VAPOR IMAGERY SHOWS A MID/UPPER LOW CENTERED OVER COASTAL SW
LOUISIANA EMBEDDED WITHIN A SHEAR AXIS WHICH EXTENDS TO THE NE
TOWARD NEW ENGLAND. HIGH PRES REMAINS CENTERED OVER SW US AND OVER
WRN ATLANTIC.

LOCALLY THIS AFTERNOON/EVENING...VISUAL IMAGERY AND SFC OBS HINT AT A SFC
LOW CENTERED SOUTH OF KJAN. SOUTHERLY FLOW ACROSS CWA IS ENHANCING
SEA BREEZE FLOW INLAND. LOW LEVEL MOISTURE CONVERGENCE IS AIDING IN SCT
TSTM DEVELOPMENT ALONG INLAND PERIPHERY OF CWA FROM SRN MS THRU
CENTRAL AL. FOR TONIGHT...GRADUAL CLEARING OVERALL. DEWPOINTS REMAIN
IN THE LOW 70S ALONG THE COAST AND MID/UPPER 60S INLAND. WILL KEEP
LOWS IN LINE WITH GUIDANCE...AT OR SLIGHTLY BELOW CLIMO.

LOOKING TOWARD THE WEEKEND...WEAK SHORT WAVE WILL REMAIN ACROSS THE
GULF COAST ON FRI. SIMILAR TSTM PATTERN EXPECTED AGAIN FRI
AFTERNOON. A MORE AMPLIFIED PATTERN WITH RIDGE IN WEST BUILDING AND
TROUGH OVER OHIO VALLEY DEEPENING. A FRONTAL BOUNDARY WILL ENTER
NORTHERN MISSISSIPPI AND ALABAMA LATE FRIDAY. CONVECTION AHEAD OF
THIS BOUNDARY MAY INTERACT WITH SOUTHERLY FLOW OFF THE GULF TO FORM
THUNDERSTORMS IN THE NORTHERN CWA SAT AND SUN. WILL KEEP SCT POPS IN
EXTENDED FCST FOR NOW AS THIS PATTERN MAY CONTINUE INTO EARLY NEXT
WEEK.

MARINE...LIGHT TO MODERATE SLY FLOW TO CONTINUE.

/13

MOB BB 071/093 072/093 072 13-31
PNS BB 072/092 074/093 075 13-31
DTS BB 072/089 073/088 073 13-21
GZH BB 068/093 070/092 071 13131
2R0 BB 067/093 068/093 069 13131
61A BB 069/093 069/092 070 13131

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

-

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.